The Lupus Forum banner
1 - 7 of 7 Posts

·
florie
Joined
·
589 Posts
Discussion Starter · #1 ·
Hi all,
I am getting worried :worried: now. I have been taken off plaq for 6wks. Due to lose of weight and no appetite. I guess this is a trial. I go back to my Rhuemy near the end of this month. Getting a blood test first. I was taken off plaq on april 17th.
It's started a week ago with a blotch bumpy red rash on my arm with fever in it. Another words the area is hot by touch. It itches and hurts at the same time. I have been using aveeno oatmeal to sooth it. Can this possibly happen already without the plaq? I thought it stayed in your body for a while, can almost 6wks without plaq start a flare?
There has been no difference with appetite or weight gain. Do you think I started a flare? And will my rhuemy start me back on the plaq.again?
Thanks for listening. As always, florie:rose:

Another symtom is headache that starts in my eye and travels to the back of my ear and bottom of my skull.......Its happening at least 3x's a wk. I have been taken advil which helps.
 

·
Registered
Joined
·
8,577 Posts
Florie,

6 weeks is long enough to set off a flare. Plaquenil does stay in your system awhile but I think it is 28 days or so which is a long time for a drug to remain. I would call your doctor tomorrow if you can and let him know exactly what is going on. He may want to put you on a short course of steroids and put you back on the Plaquenil. Please don't wait until the end of the month, the sooner you start getting it under control the sooner you will start to feel better. Also the longer you go the greater your chances are that the lupus could affect a new area of your body.

Let us know what happens,
Karen
 

·
Registered
Joined
·
26 Posts
Hi Florie!
I have a rash on my upper left arm that I have had for about 3 years. The plaquenil, Pred, mtx and Clobestopol have not been able to get rid of it! I can tell you that mine runs a fever too! (haha). Seriously though... mine is always very hot in the middle. Rhuemy calls it the discoid lesion from HE double hockey sticks. I don't know if you are flaring or not but it could be quite possibly that the plaquenil is out of your system making you more susceptible to rashes. I have a problem maintaining my weight also.. I didn't know plaquenil affected that??? I always attributed my weight loss and appetite to my long term flare.
Hope all goes well - see your rhuemy
Gen
 

·
Registered
Joined
·
14,661 Posts
Hi Florie
I think it's rather odd to take somebody off an essential drug to see if it is causing weight loss when it's unlikely to be the cause, and there are other possible and more likely reasons. Maybe he has looked at other reasons and thought he'd better try everything however remote

I do think from my own experience and other people's reports that however long it theoretically stays in the body, you can see some effect of stopping it within a few weeks. Presumably you are still careful about sun exposure.

Maybe this rash isn't lupus related and a pure coincidence

I hope you get some answers soon

Clare
 

·
florie
Joined
·
589 Posts
Discussion Starter · #5 ·
Rhuemy is out of town/ nurse will get back to me

I called my rhuemy today as advised by my dear friends here on the lupus site. Unfortunatley he is out of town. I gave all the details to his nurse . She said he calls in for his messages and will report this to him.
Hopefully tomorrow she will call me on what he wants to do. I told the nurse i do not see him until the 29th. So if he wants me to restart the plaq. i can do that.
I agree with Clare that the weight loss and loss of appetite are stemming from a situation that i am dealing with at home.
Side effects from plaq are weight loss and loss of appetite. But i have been on this med for several years. This rash i don't believe is a coinsidence cause that was part of my flares before i was ever diag.with lupus. I have scalp sores and oozing rash behind my ear. And yes i am applying sunblock. I use spf70 Neutrogena. Its water proof too.

I will let you all know what the rhuemy says on dealing with this. I hope he won't be away to long.

Thanks for all your help. Hugs to all, florie:rose:
 

·
Registered
Joined
·
642 Posts
Hi Florie,
just to relate

I stopped plaquenil on the advice of my rheumy in an attempt to get rid of my headache

I was warned by site members that they flared after stopping. Even that woman who claims to cure lupus by diet(is it Julia something?) admits in her book to having a very serious flare three months after stopping plaq.

In my case...............at six weeks joint pain started to increase, at two months the horrible leaden fatigue was back.
That was enough for me.phoned the clinic and got a repeat prescription.
Oh and no change in headache.
 

·
florie
Joined
·
589 Posts
Discussion Starter · #7 ·
Hi all, just to update,
The nurse called me today and said the doctor wants to examine me before he makes a decision. She said how about monday at 3:30? I told her i have an appt. at 3:00 in another town. She said she will call me cause she gets cancellations. so i guess he wants to see me before the end of the month.
so that's that for now.
Hugs, florie
 
1 - 7 of 7 Posts
Top